MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when monitoring twins, the fetal heart rate (fhr) measured by the us transducer is inaccurate.The heart rate is higher than the value measured by a stethoscope or an echography.The device was in clinical use at the time the issue was discovered.There was no adverse event or patient harm reported.The investigation has been escalated.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The investigation determined that between 9:40 and 9:50, the customer identified that hr1 (heart rate 1) was averaging 170 beats per minutes (bpm) and after 10 a.M.The customer observed an average of 160 bpm.Normal bpm values for a newborn are between 100 and 160 bpm, so the customer identified a tachycardia on the hr1.On hr2, since there was a +20 bpm shift and the bpm was found to be between 115 and 120 bpm.The hr1 was verified with an echography and this measurement read closer to the hr2 value.The heart rate was further checked by stethoscope, ultrasound and a second cardiotocograph between 10 and 11 a.M.On the same day.The case was escalated and review of the traces by the product specialist identified an artifact in the signal.A philips field service engineer (fse) was dispatched.The fse verified that the customer was running the current firmware version l.01.05 covered in fco86202016a.The ultrasound transducer underwent functional testing and was found to perform as expected.The readings measured as expected.There was no visible physical damage to the device.Finally, the fse tested the twin functionality and successfully measured two signals.All testing performed as expected.The reported problem was not confirmed.Information was provided to the customer and the customer will create a new case if they find the issue repeats.Related case for serial number: (b)(6) is reported under mfr report number: 9610816-2024-00514.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19974705
Report Number9610816-2024-00513
Device Sequence Number8432678
Product Code HGM
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown